Childhood Diseases

Question
Posted by: Nikki | 2009-04-01

Q.

Antibiotics and Trush

Hi Doc,

My daughter who is 2yrs has recently had tonsilitis and was given two different types of antibiotics over a fortnight. Last night she complained of itching in the vaginal area could this be an early sign of vaginal thrush due to the antibiotics?? Is this possible or is she to young?? What can I use if the itching persists?? I have looked to see if there was anything, it just looks a little bit red.

Thanks...

Expert's Reply

A.

Paediatrician

This is most probably the first sign of your daughter developing thrush.Give her Nystatin drops 1ml 4 times daily for 5 days by mouth and use Nystatin cream applied to her vaginal area. Also give her a probiotic; Probiflora childrens once daily by mouth for 10 days.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.